| Home | E-Submission | Sitemap | Contact Us |  
top_img
J Korean Soc Emerg Med > Volume 25(3); 2014 > Article
Journal of The Korean Society of Emergency Medicine 2014;25(3): 318-322.
Left Facial Swelling Caused by Organophosphate (Dichlorvos) Poisoning: A Case Report and Review of the Literature
Deuk Hyun Park
Department of Emergency Medicine, Busan Paik Hospital, Busan, Korea. gt-devil@hanmail.net
ABSTRACT
In organophosphate intoxication, the neurotransmitter acetylcholine accumulates in synapses, causing excessive stimulation of nicotinic and muscarinic receptors, producing various signs and symptoms. Organophosphates are highly toxic compounds that are readily absorbed through the skin, mucous membranes, and gastrointestinal and respiratory tracts. Organophosphate intoxication leads to many well defined complications, including cholinergic crisis, intermediate syndrome, and acute pancreatitis. However, parotitis caused by organophosphate intoxication is very rare. We experienced such a case of a 55 year old woman who visited the emergency center because of organophosphate intoxication. The next day, she complained of left facial redness, swelling, and pain. We checked serum lipase, amylase, and amylase-isoenzymes, and found elevation of salivary type amylase only. The mechanism of parotitis due to organophosphate intoxication is assumed to be similar to that of pancreatitis caused by organophosphate. In patients with elevated amylase caused by organophosphate intoxication, the possibility of parotitis must be considered.
Key words: Organophosphates, Dichlorvos, Parotitis, Amylases
Editorial Office
The Korean Society of Emergency Medicine
TEL: +82-62-226-1780   FAX: +82-62-224-3501   E-mail: empjy@csuh.co.kr
About |  Browse Articles |  Current Issue |  For Authors and Reviewers
Copyright © The Korean Society of Emergency Medicine.                 Developed in M2PI